Practical Philosophy Australia and its affliated schools around Australia organise various events for the enjoyment of students and the general public. This page lists upcoming offerings that complement the School’s Philosophy courses and bring practical philosophy to everyday living.
A PHILOSOPHER'S FEAST
When: Sunday, November 12, 2023
Where: Online via Zoom. Zoom links are provided upon registration
Come join us online for a feast of inspirational talks from students of the School of Practical Philosophy who have a love of their subject.
The day consists of a series of three sessions – a keynote address from the leader of the school in Brisbane followed by two further sessions, in which there are options to choose from (see the program below).
The cost for the day is $45. We do not offer single session rates for this event.
This event is open to all students of the School of Practical Philosophy.
The day consists of 3 sessions as follows:
Welcome & Keynote (90 mins)
7am AWST (Perth) | 8.30am ACST (Darwin) | 9am AEST (Brisbane) | 9.30am ACDT (Adelaide) | 10am AEDT (Sydney/Melbourne)
15 Minute Break
Session 1 (90 mins)
8.45am AWST (Perth) | 10.15 am ACST (Darwin) | 10.45 am AEST (Brisbane) | 11.15am ACDT (Adelaide) | 11.45am AEDT (Sydney/Melbourne)
45 min break (lunch)
Session 2 (90 mins)
11am AWST (Perth) | 11.30am ACST (Darwin) | 1pm AEST (Brisbane) | 1.30pm ACDT (Adelaide) | 2pm AEDT (Sydney/Melbourne)
Followed by the Closing Meeting (30 mins)
Welcome & Keynote (90 mins)
Mr Rex Howard, leader of the Brisbane school, presents - Philosophy Illuminates Life.
- Life can be beset by lack of mental clarity, difficulty in speaking clearly and the inability to act effectively. The practice of Philosophy can illuminate any aspect of life showing us what is true. Having discovered what is true, Philosophy shows us how to describe what we have found to others. It then allows us to act truly.
Choose one talk from each of the 2 sessions below:
Session 1 (90 mins) – choose one from the following:
Carl Brauhart presents - Philosophy and Cognitive Behaviour Therapy
- Cognitive Behaviour Therapy (CBT) teaches us to listen to our internal dialogue and identify thoughts which are unhelpful. This presentation explores the numerous parallels between CBT and Practical Philosophy, going right back to Epictetus and the Stoic Philosophers.
Richard Dolphin presents - The Life, Words, and Wisdom or Swami Vivekananda
- East meets West. What can a monk from the Vedantic tradition teach us in today's turbulent times when even great traditional religions seem to be in conflict. Come and listen to the life and wisdom of this remarkable teacher. A short history of his life and most importantly his insights into finding a more harmonious way of living.
Session 2 (90 mins) – choose one from the following:
Bernard Kroczek presents - An Introduction to the Yoga Sutras of Patanjali
- A profound and major work of spiritual teachings. During this brief session we shall open the door to the true meaning of Ashtanga Yoga and in particular the importance of the Yamas and the Niyamas to a spiritual aspirant.
Gai Kroczek presents - The Life and Times of Frederich Max Muller
- Max Muller (1923 - 1900) was a pioneer of the science of Philology and in particular the importance of the Sanskrit language in the development of the Indro-european languages. He also had a profound love and affinity with the Vedanta system of Philosophy through his study and translations of the ancient Vedic and Upanisadic texts.This presentation will give an insight through his own words into the subjects of ’truth’ and the ’Self’ among others.
Dianne Kruger presents - The Mystique that is Sanskrit
- Join us in unravelling the mystique of Sanskrit and witness how its profound wisdom can enrich your life. Embark on a captivating journey to discover the timeless allure of Sanskrit and its enduring wisdom.
Not offered February 2024, next course May 2024